MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC PI CVC KIT: 3-L 7 FR X 20 CM AGB; CATHETER INTRAVASCULAR THERAPE

ARROW INTERNATIONAL LLC PI CVC KIT: 3-L 7 FR X 20 CM AGB; CATHETER INTRAVASCULAR THERAPE
Catalog Number CDC-45703-XP1A
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/19/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that "proximal lumen extension tubing stretched and expanded after patient had a ct scan".Additional information received states that the cvc has placed the same day right before the ct scan.During the scan, contrast was injected via a high pressure ct scan injection.The other two lumens are patent, able to flush and infuse fluids and pull back blood.The line was removed and it was decided by the doctor to not replace the line.No patient harm or injury.The patient status is reported as "fine".
 
Additional Manufacturer Narrative
Qn#(b)(4).N/a.Other remarks: n/a.Corrected data: n/a.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).Complaint verification testing could not be performed as no sample was returned for analysis.A device history record review was performed and no relevant findings were identified.Without the device to evaluate the complaint could not be confirmed and the probable cause could not be determined from the available information.Teleflex will continue to monitor and trend for reports of this nature.If the sample becomes available at a later date a follow up report will be submitted with investigation results.
 
Additional Manufacturer Narrative
(b)(4).The customer returned one, three-lumen cvc for analysis.Signs of use in the form of biological material was observed inside the proximal extension line.Visual analysis revealed that the proximal extension line was stretched/ballooned.The stretching was present along the entire proximal extension line.It was noted that the slide clamp was in the closed position directly adjacent to the luer hub.Kinking was also observed on the line, consistent with the appearance of a closed slide clamp.Additionally, after performing functional testing, biological material was observed inside the proximal extension line/extrusion.It is possible that the biological material or slide clamp occluded the lumen during pressurization, which can contribute to the observed damage, however, it cannot be confirmed if the obstruction was present during use.The inner diameter of the proximal extension line at the white hub measured 0.055", which is within the specification limits of 0.055"-0.059" per the proximal extension line extrusion product drawing.The outer diameter of the extension line could not be accurately measured as the entire line was stretched/ballooned.A lab inventory syringe filled with water was attached to the proximal extension and flushed.Major resistance was experienced when flushing the extension line.Biological material was observed exiting the proximal skive hole, which likely contributed to the resistance experienced.Performed per ifu statement, "flush lumen(s) to completely clear blood from catheter".No obstructions were observed when flushing the medial and distal extension line.A device history record review was performed and no relevant findings were identified.The instructions-for-use (ifu) provided with the kit informs the user, "the maximum pressure of power injector equipment used with the pressure injectable cvc may not exceed 400psi" and also cautions the user "do not exceed ten (10) injections or catheter's maximum recommended flow rate located on product labeling and catheter luer hub to minimize the risk of catheter failure and/or tip displacement".The ifu also contains detailed instructions on proper technique for pressure injection.It warns the user "ensure patency of each lumen of catheter prior to pressure injection to minimize the risk of catheter failure and/or patient complications" and provides explicit instructions for ensuring patency prior to pressure injection: "check for catheter patency: attach 10 ml syringe filled with sterile normal saline.Aspirate catheter for adequate blood return.Vigorously flush catheter." the report of a stretched/ballooned extension line was confirmed through complaint investigation.Visual analysis revealed that the proximal extension line was stretched/ballooned.Biological material was observed to exit from the proximal line during functional testing.Buildup of biological material within the line or an inadvertent closed extension line slide clamp can cause over-pressurization and result in the damage observed on the returned catheter during pressure injection, however, it cannot be confirmed whether an obstruction was present during use.The catheter flushed as expected once the obstruction was removed, the catheter met all relevant dimensional requirements.A device history record review was performed with no relevant findings to suggest a manufacturing related cause.Based on the customer report and investigation , unintentional use error (overpressure) likely caused or contributed to this event.Teleflex will continue to monitor and trend for reports of this nature.Other remarks: n/a.Corrected data: n/a.
 
Event or Problem Description

Brand Name
PI CVC KIT: 3-L 7 FR X 20 CM AGB
Common Device Name
CATHETER INTRAVASCULAR THERAPE
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key18175571
Report Number9680794-2023-00892
Device Sequence Number15345445
Product Code FOZ
UDI-Device Identifier20801902117216
UDI-Public20801902117216
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K071538
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2025
Device Catalogue NumberCDC-45703-XP1A
Device Lot Number33F23F0760
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/23/2023
Supplement Date Received by Manufacturer12/08/2023
04/23/2024
Initial Report FDA Received Date11/20/2023
Supplement Report FDA Received Date12/12/2023
04/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
N/A.; N/A.; N/A.
Patient SexUnknown